Stochastic domination for iterated convolutions and catalytic majorization
Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 3, pp. 611-625.

We study how iterated convolutions of probability measures compare under stochastic domination. We give necessary and sufficient conditions for the existence of an integer n such that μ*n is stochastically dominated by ν*n for two given probability measures μ and ν. As a consequence we obtain a similar theorem on the majorization order for vectors in Rd. In particular we prove results about catalysis in quantum information theory.

Nous étudions comment les convolutions itérées des mesures de probabilités se comparent pour la domination stochastique. Nous donnons des conditions nécessaires et suffisantes pour l'existence d'un entier n tel que μ*n soit stochastiquement dominée par ν*n, étant données deux mesures de probabilités μ et ν. Nous obtenons en corollaire un théorème similaire pour des vecteurs de Rd et la relation de Schur-domination. Plus spécifiquement, nous démontrons des résultats sur la catalyse en théorie quantique de l'information.

DOI: 10.1214/08-AIHP175
Classification: 60E15,  94A05
Keywords: stochastic domination, iterated convolutions, large deviations, majorization, catalysis
@article{AIHPB_2009__45_3_611_0,
     author = {Aubrun, Guillaume and Nechita, Ion},
     title = {Stochastic domination for iterated convolutions and catalytic majorization},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {611--625},
     publisher = {Gauthier-Villars},
     volume = {45},
     number = {3},
     year = {2009},
     doi = {10.1214/08-AIHP175},
     zbl = {1179.60008},
     mrnumber = {2548496},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/08-AIHP175/}
}
TY  - JOUR
AU  - Aubrun, Guillaume
AU  - Nechita, Ion
TI  - Stochastic domination for iterated convolutions and catalytic majorization
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2009
DA  - 2009///
SP  - 611
EP  - 625
VL  - 45
IS  - 3
PB  - Gauthier-Villars
UR  - http://www.numdam.org/articles/10.1214/08-AIHP175/
UR  - https://zbmath.org/?q=an%3A1179.60008
UR  - https://www.ams.org/mathscinet-getitem?mr=2548496
UR  - https://doi.org/10.1214/08-AIHP175
DO  - 10.1214/08-AIHP175
LA  - en
ID  - AIHPB_2009__45_3_611_0
ER  - 
%0 Journal Article
%A Aubrun, Guillaume
%A Nechita, Ion
%T Stochastic domination for iterated convolutions and catalytic majorization
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2009
%P 611-625
%V 45
%N 3
%I Gauthier-Villars
%U https://doi.org/10.1214/08-AIHP175
%R 10.1214/08-AIHP175
%G en
%F AIHPB_2009__45_3_611_0
Aubrun, Guillaume; Nechita, Ion. Stochastic domination for iterated convolutions and catalytic majorization. Annales de l'I.H.P. Probabilités et statistiques, Volume 45 (2009) no. 3, pp. 611-625. doi : 10.1214/08-AIHP175. http://www.numdam.org/articles/10.1214/08-AIHP175/

[1] G. Aubrun and I. Nechita. Catalytic majorization and ℓp norms. Comm. Math. Phys. 278 (2008) 133-144. | MR | Zbl

[2] S. Bandyopadhyay, V. Roychowdhury and U. Sen. Classification of nonasymptotic bipartite pure-state entanglement transformations. Phys. Rev. A 65 (2002) 052315.

[3] R. Bhatia. Matrix Analysis. Springer, New York, 1997. | MR | Zbl

[4] S. K. Daftuar and M. Klimesh. Mathematical structure of entanglement catalysis. Phys. Rev. A (3) 64 (2001) 042314. | MR

[5] A. Dembo and O. Zeitouni. Large Deviations Techniques and Applications, 2nd edition. Springer, New York, 1998. | MR | Zbl

[6] R. Duan, Z. Ji, Y. Feng, X. Li and M. Ying. Some issues in quantum information theory. J. Comput. Sci. and Technol. 21 (2006) 776-789. | MR

[7] W. Feller. An Introduction to Probability Theory and Its Applications, Vol. II. Wiley, New York, 1966. | MR | Zbl

[8] Y. Feng, R. Duan and M. Ying. Relation between catalyst-assisted entanglement transformation and multiple-copy transformation. Phys. Rev. A (3) 74 (2006) 042312.

[9] G. Grimmett and D. Stirzaker. Probability and Random Processes, 3rd edition. Oxford University Press, New York, 2001. | MR | Zbl

[10] D. Jonathan and M. B. Plenio. Entanglement-assisted local manipulation of pure quantum states. Phys. Rev. Lett. 83 (1999) 3566-3569. | MR | Zbl

[11] G. Kuperberg. The capacity of hybrid quantum memory. IEEE Trans. Inform. Theory 49 (2003) 1465-1473. | MR | Zbl

[12] A. Marshall and I. Olkin. Inequalities: Theory of Majorization and Its Applications. Academic Press Inc., New York, 1979. | MR | Zbl

[13] M. Nielsen. Conditions for a class of entanglement transformations. Phys. Rev. Lett. 83 436 (1999).

[14] M. Owari, S. L. Braunstein, K. Nemoto and M. Murao. ε-convertibility of entangled states and extension of Schmidt rank in infinite-dimensional systems. Quantum Inf. Comput. 8 (2008) 0030-0052. | MR | Zbl

[15] G. Pólya and G. Szegö. Problems and Theorems in Analysis. Springer, Berlin, 1978. | MR | Zbl

[16] D. Stoyan. Comparison Metrods for Queues and Other Stochastic Models. Wiley, Chichester, 1983. | MR | Zbl

[17] S. Turgut. Catalytic Transformations for bipartite pure states. J. Phys. A 40 (2007) 12185-12212. | MR | Zbl

Cited by Sources: